It is currently Wed Aug 16, 2017 1:47 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
 Post subject: New to the zone..
PostPosted: Tue Apr 24, 2012 2:24 am 
Offline
New Poster
New Poster

Joined: Tue Apr 24, 2012 1:59 am
Posts: 3
Hi, I am new just started Suboxone on the 21st of this month and I have a few concerns about the side effects. A quick Google search led me here and I hope to learn more about this medicine and share my experiences with my treatment as well.

My DOC was any opiate really, whether it be Oxycodone, Vicodin or going to the ER to get a shot of Morphine or Dilaudid..you name it I wanted it and more times than not I got what I wanted. This has been an ongoing problem for me for about 10 years, I was addicted to Hydrocodone and came off cold turkey when I got pregnant in 2002; where I stopped abusing opiates until about 2007.

In 2007 I ended up getting some pretty shady dental work and the Dentist would just keep prescribing me 10mg's Vicodin to keep me smiling. Well, it snowballed and here I am today and have a little over 3 days without Oxy's! My habit is pretty bad at around 120-150mg a day and these pills consumed me.

No matter what I did the pills were always on my mind, whether it was counting how many days supply I had or how I was going to get the next prescription etc etc...most of you know the drill I'm sure :cry: .

I made the decision about a month ago to change this behaviour and arranged an intake at the substance abuse clinic one town over. I now go to group meetings and counseling 2x a week and find it a very theraputic way to relieve the emotional pain I was trying to numb with physical pain relievers. I met with the Psychiatrist on Friday of last week and started my Suboxone on Saturday. He put me on 16mg of Suboxone and 0.02 of Clonidine.

Anyway, I am rambling so I will close this up lol. It's nice to be here and I look forward to sharing and learning with the rest of the members here :oops: .



Jo :wink:


Top
 Profile  
 
 Post subject:
PostPosted: Tue Apr 24, 2012 8:18 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hello and welcome! Congrats on making this huge change in your life! How do you feel since you started sub?

I see your doc also put you on Clonidine. I'm curious as to the reasoning. Was that only for the day(s) leading up to your sub induction, or are you still on it? It's also often used off-label for opiate withdrawals (unless of course you're on it for your blood pressure), which is why I'm curious about your doctor prescribing it along with your suboxone. Maybe you could clarify, if you don't mind.

How have your first few days on sub been going? How does your dose feel?

Good luck with everything and again, welcome to the forum.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Apr 24, 2012 10:43 am 
Offline
New Poster
New Poster

Joined: Tue Apr 24, 2012 1:59 am
Posts: 3
Hi, thanks for the welcome!

As far as the Clonidine, I am under the impression he prescribed it for help through the induction phase and for anxiety. I have a TON of trauma in my past, have a hard time sleeping and flashbacks of not so nice things; he told me that this would help me relax as I cannot take my Klonopin, which I have been on for almost 12 years, anymore :cry: .

It doesn't take the anxiety away at all for me, in fact I think I have had more panic attacks in the last 3 days than in the last four years but that is totally understandable when going through this I gather.

Well, the Suboxone makes me feel a bit tired but then I lay down and feel like I am in a half awake state while sleeping. The dose was a lot for me when I first took it, it made me feel like I took a huge handful of Oxy's or something and then BAM nausea. As the day went on I did start to feel better, but I still get the nausea and the sleeplessness with taking 1 8mg in am and pm.

I found if I break the pill up and don't take it all at the same time I don't get AS nauseas, and I plan on calling the office today to see if there is anything else I can do. I am taking Zofran, but nothing seems to help.

I feel good in my decision to quit the opiates and Dr. hunting :D

I feel like a ton of weight has been lifted off of my shoulders, and I understand the side effects of these medicines I started don't always last long so it's totally worth it to me.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue Apr 24, 2012 10:53 am 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri Nov 25, 2011 6:14 pm
Posts: 269
Location: Petoskey, MI
hi! and good for you. i am one of those that label suboxone as a wonder drug. i see you have not been on it that long, my experience is that i felt even better as time went on, like going through phases. my doctor told me that it is my brain going in reverse and healing. it took time to build tolerance, so it takes time to heal. have a great day and hope to hear from you soon!


Top
 Profile  
 
 Post subject:
PostPosted: Tue Apr 24, 2012 5:20 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat May 01, 2010 3:46 pm
Posts: 461
Location: South Florida
Klonopin for 12 years and then stop? Thats not good, wll depending on how often and how much you were taking.. You would need to slowly taper off. Benzo withdrawal is serious business...

How much did you take and how often if you are comfortable posting? I am curious because i had to come off benzos years ago and the doc tapered me over a period of 4-6months. i had tried stopping abruptly many times before that and it does not feel very good!

Welcome to the best forum

Gb


Top
 Profile  
 
 Post subject:
PostPosted: Tue Apr 24, 2012 11:25 pm 
Offline
New Poster
New Poster

Joined: Tue Apr 24, 2012 1:59 am
Posts: 3
HI GB.

I was taking 4mg a day, 2mg in am 2mg at night for PTSD, Panic Disorder etc..I was also taking Ambien to help me sleep through the night along with Benedryl at times but am now limited to Clonidine and Benedryl for sleep. I really have a hard time relaxing, especially at night, and I have never been off of my Klonopin or some other type of Benzo in all of those years so yeah..it's pretty hard to get a good nights rest for me.

I asked the Dr. about taking my Klonopin and he stated that it would be a bad idea as it could cause death. That statement was enough to get me to panic alone so if I took one I would probably worry the entire time about dying etc. Because of my past I have a tendency to worry myself over the slightest things and as I get older its just getting worse.

I just thought about it, maybe that's why I am having a hard time sleeping. I just put it together as I was typing this. That makes total sense and the massive sweating is also contributed in partial from the Benzo withdrawals maybe?

I called his office but no call back today, hopefully they will give me a call back tomorrow or else I will just walk into the office. I really hope he is a good Dr. because the resources for Suboxone treatment in my part of Arizona are very limited. It's important that he knows what he is doing..yikes.

The Suboxone is really a wonder drug as you say pugmommy. I can tell that already and I am only 4 days into it. Even with all the side effects I am experiencing it is a gabillion times better than worrying about how many pills I have left for the week.. all day long. :lol:

Thanks for the welcome everyone...


Top
 Profile  
 
 Post subject:
PostPosted: Wed Apr 25, 2012 2:32 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat May 01, 2010 3:46 pm
Posts: 461
Location: South Florida
Yes, going from 4mg klonopin to 0mg will cause severe withdrawal. I am not a doctor but suboxone along with abusing benzodiazepines and/or alcohol is where people have a danger of respitory depression - keyword: abusing. Since you are taking klonopin as prescribed, I don't believe you would be in much danger as long as you are taking sub and klonopin as prescribed.

4mg per day of klonopin to zero will put you in WD for sure. You will mainly be extremely anxious! so if It was me, i would take a dose if it got bad and it very well may. WD from benzos can cause seizures and even death.

Again, I am just a person on the Internet but I have had much experience with both sub and benzos. Both at the same time for a while as well.

:)
Gb


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 3 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group